Key result
Catheter thrombectomy and direct thrombin inhibitors successfully treat AMI from simultaneous coronary dissection and HIT.
Why the study?
It is extremely rare for coronary artery dissection and heparin-induced thrombocytopenia to develop simultaneously and cause myocardial infarction in a single patient.
Case Report (n=1)
This case highlights the rare simultaneous occurrence of coronary artery dissection and heparin-induced thrombocytopenia causing acute myocardial infarction, successfully managed with thrombectomy and non-heparin anticoagulation.
Although both coronary artery dissection and heparin-induced thrombocytopenia may provoke myocardial infarction, it is extremely rare for both conditions to develop simultaneously in a single patient. We report a case of a 69-year-old woman who sustained a head-on motor vehicle accident with associated chest trauma. During a subsequent hospitalization, she was exposed to subcutaneous heparin and developed significant thrombocytopenia. Shortly thereafter, she re-presented with an acute myocardial infarction. Coronary angiography revealed a spiral dissection with superimposed thrombosis within the right coronary artery, while laboratory testing confirmed the diagnosis of heparin induced thrombocytopenia. She was treated with catheter-based thrombectomy and adjunctive direct thrombin inhibitor therapy, followed by three months of systemic anticoagulation with warfarin. To our knowledge, this represents the first published case of a native vessel myocardial infarction due to the combination of coronary artery dissection and heparin-induced thrombocytopenia.
No takes yet. Share an insight, caveat, or question.
Fradley et al. (2012) conducted a case report in Acute myocardial infarction due to coronary artery dissection and heparin-induced thrombocytopenia (n=1). Catheter-based thrombectomy and direct thrombin inhibitor therapy was evaluated. A 69-year-old woman successfully underwent catheter-based thrombectomy and direct thrombin inhibitor therapy for a rare acute myocardial infarction caused by simultaneous coronary artery dissection and heparin-induced thrombocytopenia.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: